diabetestalk.net

Ketoacidosis Prefix

Share on facebook

Omim Entry - % 236795 - 3-hydroxyisobutyric Aciduria

Ko et al. (1991) described a 6-year-old Caucasian boy with a clinical picture typical of organic acidemia with repeated episodes of ketoacidosis. He showed marked failure to thrive and chronic lactic acidemia. Urinary excretion of 3-hydroxyisobutyric acid ranged from 170 to 390 mmol/mol of creatinine. Administration of valine increased the excretion strikingly and reproduced the clinical picture of ketoacidosis. Concentrations of free carnitine were low and esterified carnitine was elevated. Treatment with carnitine and a diet restricted in protein appeared to be beneficial. This is a disorder of valine metabolism; see also methacrylic aciduria ( 250620 ). Ko et al. (1991) speculated that the fundamental defect was in 3-hydroxyisobutyrate dehydrogenase, which catalyzes the conversion of 3-hydroxyisobutyrate to methylmalonic semialdehyde, or in the conversion of the semialdehyde to propionyl CoA. They favored the latter possibility. Chitayat et al. (1992) reported the association of 3-hydroxyisobutyric aciduria with brain dysgenesis. They described monozygotic male twins, born to nonconsanguineous parents, who had dysmorphic facial features, microcephaly, migrational brain disorder Continue reading >>

Share on facebook

Popular Questions

  1. kaazoom

    I recently had my Hba1c tests and it was over 9 . The doctor increased my metformin from 1 tablet twice a day to 2 tablets twice a day. I was told to start by increasing the morning dose and after 2 weeks increase my evening dose. I have had a lot of stomach discomfort, and terrible indigestion since increasing the does. I work up the other morning in extreme pain like I was having a heart attack. The pain went after taking antacids. Indigestion is something I get every now and then, but it is usually due to eating something I should avoid. This day I don't think I had eaten anything that would cause it. But I had increased my evening dose of metformin, so I was and am on 4 tablets a day. I have had more general discomfort than usual, muscle pains and more breathlessness.The difficult is I have other health problems so knowing which one is caused by which is a nightmare.
    I also tend to let myself get dehydrated at night as I have bladder problems which I having investigations for at the moment. If I don't stop drinking about at about 7pm I end up waking numerous times to go to the loo. The only drink I have after 7pm is a few sips of water to help swallow my medications.
    Sorry for being so long winded. My main question is does lactic acidosis come on suddenly, or does it build up over days or weeks?
    Paul

  2. destiny0321

    Hi. If you find your metformin could be causing problems which it did with me runs,breathing problems and generally really poorly go back to your gp I did and I was put on me form in slow release which is much gentler on the stomach hope this helps you destiny
    Sent from the Diabetes Forum App

  3. kaazoom

    Thanks.
    I've got to see my GP next week about something else so I will talk to him about it. I don't think I have lactic acidosis, I was curious about whether it was sudden or gradual onset. I saw something on the TV yesterday that said patients are risking their health because they don't read the information sheets that come with their medication. So I had a look at mine. It gave a number of symptoms to watch out for including severe indigestion,muscle spasms etc it said if you have any of these symptoms when taking Metformin to go immediately to the nearest hospital A&E because these symptoms can be signs of lactic acidosis. I don't think what I'm experiencing is severe enough for A&E.
    I had muscle spasms, pains and a number of the other symptoms list prior to my diabetes diagnose due to other illnesses, and they can vary in severity. They seem to have got somewhat worse since my metformin was increased, but it could just be coincidence. The indigestion and stomach problems are particularly bad. My feeling is my body is taking time to adapt to them. i will ask my doctor if I can change to a slow release version.
    Paul

  4. -> Continue reading
read more close

Related Articles

More in ketosis